MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ2 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ2 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-116
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: tri ts femur sz2 left; cat#: 5512-f-201; lot#: a7o9b.Tri ts baseplate size 1; cat#: 5521-b-100; lot#: wiyva.Triathlon sym cone aug sz a; cat#: 5549-a-110; lot#: h40e.Triathlon symmetric x3 patella; cat#: 5550-g-319; lot#: vd4d.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that: "on (b)(6) 2020 patient reported excessive knee pain, more specifically worsening left thigh pain that worsens with increased activity.Based on x-rays, there¿s a possible radiolucency around the femoral stem, however the patient needs to have a bone scan and possible aspiration to further identify the problem and source of pain.Patient had a family emergency and rescheduled bone scan to later date.".
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon femoral component was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product remained implanted.Clinician review: clinical review: a review of the provided medical records by a clinical consultant stated the following comment: adverse event identified - possible loosening of the revision implant was identified (femoral).No obvious abnormalities noted on the tibial implant or the augmentation cone.Hazards - none clearly related to implant.Conclusion of assessment - 1) the patient underwent a revision surgery (at least 2 staged) for an apparent infection.The bacteriology and history of which were not provided.2)the revision with stryker components and a tibial cone was performed without complications.3) one year postoperatively, the patient was having increasing thigh pain.There may be loosening of the femoral component.An infectious work -up and bone scan were to be obtained to evaluate.4) there were no obvious abnormalities or problems with the implants or surgical procedure.5) continued follow up and additional clinical data may help ascertain the end result and potential causes for the loosening.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event was not confirmed for loosening.The exact cause of the event could not be determined because insufficient information was provided.Additional information including device return , clinical and past medical history, post op x- rays and examination of explanted components are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: device evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "review of the operative report confirms a revision surgery was carried out.In the body of the description of the procedure the surgeon notes that femoral component of the tka was "loose and easily removed." loss of fixation of a femoral tka component is confirmed.The root cause of this component loosening cannot be determined by the information provided." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to loosening of the femoral component.The event was confirmed by clinician review of the provided medical records.Further information such as return of the device, pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes relevant to this event are needed to complete the investigation for determining root cause.It was reported that the patient was previously revised due to infection and this may have had an impact on fixation of subsequent devices implanted, such as this femoral component.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that: "on (b)(6) 2020 patient reported excessive knee pain, more specifically worsening left thigh pain that worsens with increased activity.Based on x-rays, there¿s a possible radiolucency around the femoral stem, however the patient needs to have a bone scan and possible aspiration to further identify the problem and source of pain.Patient had a family emergency and rescheduled bone scan to later date." update 04/november/2022 wg: subject presented with pain and her evaluation was consistent with loosening of her femoral component.Left knee revision (b)(6) 2022.

Brand Name
TRI TS FEMUR SZ2 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key10835248
Report Number0002249697-2020-02446
Device Sequence Number2903823
Product Code MBH
UDI-Device Identifier07613327026979
UDI-Public07613327026979
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number5537-G-116
Device Catalogue Number5512-F-201
Device Lot NumberMA0W9V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/18/2020
01/17/2023
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/22/2020
01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight57 KG